Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 100, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 28, 2014, 5:42 AM CDT for Buchanan County, Missouri. It took effect at Aug 28, 2014, 6:48 AM CDT. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2014, 5:42 AM CDT (10:42 UTC)
- In effect from
- Aug 28, 2014, 6:48 AM CDT
- Expired
- Aug 30, 2014, 10:45 PM CDT
- In force
- 64 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 22.66 ft at Aug 29, 2014, 9:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 28, 3:58 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 28, 3:58 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 358 AM CDT Thu Aug 28 2014 .DISCUSSION... Issued at 358 AM CDT THU AUG 28 2014 Another active overnight period as a large MCS has developed across SWRN IA/ERN NE/extreme NW MO/and into NRN KS. This developed as a 30-40KT SWLY LLJ developed and overrode a stationary front extending from Manhattan, KS to Clinton, MO to Farmington, MO. These storms will continue to move NEWD during the morning hours and as such continued showers and thunderstorms will be likely across northwestern Missouri on the eastern periphery of the MCS. The good news is the better moisture is pooling to the north and west and it appears northwestern Missouri, which is under a flood watch, will not receive an extended period of heavy rain. A surface low has develop across swrn NE and this low will move NEWD during the course of the day. This will pull the stationary front laid out across our CWA northward today as a warm front. This warm front is expected to lift near the Highway 36 corridor by this afternoon. The best chances for storms will be along and north of this front during the afternoon hours. Although cloud cover for today and its affects on temperatures will be challenging, with the warm front lifting north, temperatures should warm into the upper 80s to lower 90s south of highway 36 and to the low to mid 80s north. This morning an upper level trough is evident on water vapor imagery moving into the eastern Rockies. This trough will move out into the western Plains today forcing a cold front across the Plains through the day today. This cold front will move into eastern Kansas by late tonight. Thunderstorms will develop across Kansas this afternoon/evening ahead of the front. These storms will move east tonight and bring showers and thunderstorms to the western CWA. Friday and Friday night will be the wettest period in the short term as the upper level trough moves into the eastern Plains and forces the slow moving cold front through the area. Any severe potential will hinge on whether or not we can destabilize during the afternoon hours. However, early morning convection and residual cloud cover may keep conditions stable. If we do manage to destabilize Friday afternoon/evening, the main threats would be wind and small hail. Models continue to be more progressive and weaker with the upper level trough, moving through the forecast area earlier in the day on Saturday. Have chance POPs across the eastern CWA for Saturday morning but storms should exit the CWA for the afternoon. Highs Saturday behind the cold front will be in the low to mid 80s. Models are in general agreement in the extended period with the exception of Sunday. The GFS is depicting another weak shortwave moving through the area quickly behind the upper level trough. This shortwave would bring another round of scattered showers and thunderstorms. The EC and GEM do not show this feature and keep Sunday dry. Have keep slight chance POPs across the area t account for the GFS solution although the EC/GEM is preferred. Models are in fairly good agreement beyond Sunday. The EC/GEM/and GFS all show a strong upper level trough moving into the northern and central Plains by Sunday night forcing a cold front into the area. All these models develop thunderstorms over the area Sunday night and into Monday. With model agreement high have left the high chance and likely POPs in the forecast for this time period. Models then weaken this trough as it move northeastward into the Upper Midwest Monday night. With the main upper level support well north the cold front that moves into the area Sunday night and Monday will stall across/or just south of the forecast area. this will continue storms chances into Monday night and Tuesday with the best chances of storms across the southern CWA. Models then depict a weak upper level shortwave moving into the area Tuesday night providing another round of thunderstorms before finally kicking the stalled front south of the area by Wednesday. Temperatures in the extended period will be seasonable with highs mainly in the ow to mid 80s. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1159 PM CDT WED AUG 27 2014 VFR conditions are expected at the terminals in Kansas City for the next 24 hours. Farther north thunderstorms will affect the northwest corner of Missouri early Thursday morning. This may impact the KSTJ terminal, hence VCTS and a TEMPO for thunderstorms early Thursday morning. Storms are not expected to track far enough south to effect Kansas City. Otherwise, east winds will veer to the south through Thursday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...73 AVIATION...Cutter
Hazardous weather outlook, Aug 28, 5:10 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 510 AM CDT THU AUG 28 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 510 AM CDT THU AUG 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...THIS AFTERNOON...AND AGAIN TONIGHT ACROSS NORTHERN MISSOURI AND NORTHEASTERN KANSAS. SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER THERE WILL BE THE POTENTIAL FOR RIVER FLOOD AND FLASH FLOODING ACROSS NORTHWESTERN MISSOURI WHERE 2 TO 6 INCHES OF RAINFALL HAS FALLEN OVER THE PAST DAY AND A HALF. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN KANSAS AND WESTERN MISSOURI AFTER MIDNIGHT TONIGHT HOWEVER, STORMS ARE NOT EXPECTED TO BE SEVERE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES INCREASE FRIDAY AND FRIDAY NIGHT. THE OVERALL SEVERE WEATHER POTENTIAL APPEARS LOW AT THIS TIME...THOUGH MORE TORRENTIAL RAIN IS POSSIBLE. STORMS WILL CONTINUE INTO SATURDAY MORNING ACROSS CENTRAL MISSOURI HOWEVER SEVERE WEATHER IS UNLIKELY. ADDITIONAL THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY. THERE IS SOME POTENTIAL FOR SEVERE WEATHER SUNDAY NIGHT ACROSS NORTHERN MISSOURI AND NORTHEASTERN KANSAS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 9:07 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 37 hr |
| Aug 28, 6:00 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 39 hr |
| Aug 28, 10:50 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 5 days |
| Aug 28, 6:37 PM CDT | Special Weather Statement | EAX | Atchison | 23 min |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.